MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 71692814
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during drilling the most distal screw hole (the first hole from the distal end of the nail), an error message was displayed and disappeared continuously.Then despite targeting the hole on the screen, drilling the hole was not successful (it was drilled out of screw hole).An rld was used to drill two holes (the first and third hole from the distal end of the nail) and complete the procedure.The surgery was delayed for 15 minutes.
 
Additional Manufacturer Narrative
Only the probe was returned.The sureshot targeter and the interface unit were not returned.Therefore, a product evaluation could not be peformed on these devices.A visual inspection of the returned product found the device is bent.A functional testing of the probe was performed with the available sureshot targeter and the interface unit indicated that the probe functions as intended.The fact that there was a constant warning message about metal interference popping up means the signal wasn¿t reliable enough for proper targeting accuracy.For troubleshooting suggestions, smith and nephew recommend to use the sureshot user manual 81103554.A review of the manufacturing records for the listed probe did not reveal any deviation from the standard manufacturing processes.In addition, our investigation indicated that a second generation targeter has been released and is available for use.Please reference device 71692851.No clinical supporting documents have been provided for inclusion in the medical assessment.Therefore, no thorough medical assessment can be rendered at this time.No additional actions are being taken at this time; however smith and nephew will continue to monitor for future complaints and investigate further as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8401410
Report Number1020279-2019-00987
Device Sequence Number389453
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71692814
Device Lot Number18HK00037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/19/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date03/07/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;